MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GNS II NON-POR TIB SZ 7 RIGHT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CNSTRND, CEMENTED, POLY/METAL/POLY

SMITH & NEPHEW, INC. GNS II NON-POR TIB SZ 7 RIGHT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CNSTRND, CEMENTED, POLY/METAL/POLY
Model Number 71420190
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Inadequate Osseointegration (2646); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/02/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that revision surgery was performed due to patient showed signs of aseptic loosening of his tibial component post tkr.Tibial and patella components were removed.
 
Additional Manufacturer Narrative
H3, h6: the device, intended for use in treatment, was not returned for evaluation but the pictures were reviewed, and the failure mode was confirmed.The clinical/medical investigation concluded that, no relevant clinical information has been provided to perform a thorough medical investigation.Per the analysis of the provided undated, unlabeled x-ray by justin templeton md, the x-ray support the complaint.However, without the requested clinical information, operative report, revision report, pre/post radiographs the clinical root cause of the reported aseptic loosening cannot be determined.Based on the information provided, the patient was revised, and the tibial and patella components were removed.Therefore, the impact to the patient beyond that which has already been reported cannot be determined.Should any additional relevant patient information be provided, this compliant would be re-assessed.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history did not reveal additional complaints for the listed batch.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Factors and/or some potential probable causes that could contribute to the reported event have been identified as abnormal motion over time, bone degeneration, fit/sizing issue, lack of ingrowth, lifetime of device, and/or traumatic injury.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
GNS II NON-POR TIB SZ 7 RIGHT
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CNSTRND, CEMENTED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11396671
Report Number1020279-2021-01729
Device Sequence Number1167368
Product Code JWH
UDI-Device Identifier03596010206374
UDI-Public03596010206374
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71420190
Device Catalogue Number71420190
Device Lot Number19FM12705
Initial Date Received by Manufacturer 02/02/2021
Supplement Date Received by Manufacturer08/09/2021
Initial Report FDA Received Date03/01/2021
Supplement Report FDA Received Date08/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;